Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 27, NWS Mobile, AL

March 13, 2008

NWS Mobile, AL issued this red flag warning at Mar 13, 2008, 7:00 AM EDT. It took effect at Mar 13, 2008, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2008, 7:00 AM EDT (11:00 UTC)
In effect from
Mar 13, 2008, 2:00 PM EDT
Expired
Mar 13, 2008, 6:00 PM EDT
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 131100
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT THU MAR 13 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS
AFTERNOON FOR PORTIONS OF THE INTERIOR WESTERN FLORIDA PANHANDLE FOR
A LONG DURATION OF CRITICALLY LOW DAYTIME HUMIDITY BELOW 35
PERCENT...

.HIGH PRESSURE...MOVING EAST OVER THE AREA..BRINGS A DRY DAY TO THE
AREA.

FLZ005-132200-
/O.NEW.KMOB.FW.W.0027.080313T1800Z-080313T2200Z/
INLAND OKALOOSA-
600 AM CDT THU MAR 13 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CDT THIS
AFTERNOON. 

LOWEST DAYTIME HUMIDITIES LOOK TO RANGE FROM 30 TO 35 PERCENT 
THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES
SUPPORTS POTENTIAL FOR FIRE GROWTH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 6:12 AM EDT, 48 minutes earlier.

Area forecast discussion, Mar 13, 6:12 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CDT THU MAR 13 2008

.SHORT TERM TODAY AND TONIGHT...A SOUTHERLY WIND FLOW WILL INCREASE
THROUGHOUT THE DAY AS BETWEEN WEAKENING HIGH PRESSURE MOVING EAST OF
THE AREA AND LOW PRESSURE TRACKING FROM THE SOUTHERN PLAINS TOWARD
THE MID MISSISSIPPI RIVER REGION. BROAD UPPER RIDGE OVER THE FORECAST
AREA THIS MORNING WILL BE REPLACED WITH SERIES OF WEAK UPPER
DISTURBANCES MOVING IN ZONAL FLOW OVERNIGHT. MOISTURE WILL BE INCREASING
FROM TOP TO BOTTOM OVER THE NEXT 24 HOURS...SO LOOK FOR CIRRUS CLOUDS
TO START OFF THE DAY...FOLLOWED BY MID LEVEL CLOUDS IN THE EVENING
AND LOW CLOUDS AFTER MIDNIGHT. OVERALL PRECIPITABLE WATER VALUES WILL
INCREASE BY ABOUT ONE INCH ACROSS THE BOARD FROM AROUND 0.3 INCH TO
1.3 INCH.

PRECIPITATION COVERAGE WILL ALSO INCREASE...STARTING WITH A MIX OF
LIGHT PATCHY RAIN WITH EMBEDDED ISOLATED RAIN SHOWERS THIS EVENING...
PRIMARILY ACROSS OUR WESTERN AND SOUTHERN ZONES...WITH NUMEROUS RAIN
SHOWERS AND A FEW THUNDERSTORMS MOST LOCATIONS AFTER MIDNIGHT.

LOOK FOR HIGHS FROM 70 TO 75 DEGREES AWAY FOR THE COAST...WITH MID TO
UPPER 60S NEAR THE COOLER GULF WATERS. THE SOUTHERLY WINDS WILL KEEP
OVERNIGHT LOWS IN THE LOWER TO MID 50S...OR ABOUT 6 TO 8 DEGREES
ABOVE NORMAL. /22

.LONG TERM FRIDAY THROUGH WEDNESDAY...LOW PRESSURE...FORECAST TO
DEVELOP OVER THE RED RIVER VALLEY OF TEXAS/OKLAHOMA FRIDAY AFTERNOON...
LIFTS EASTWARD ACROSS THE MID SOUTH/TENNESSEE RIVER VALLEY ON
SATURDAY. EAST OF THE LOW...WARM AIR IS PUMPED NORTHWARD INTO THE
WEEKEND. DAYTIME HIGHS ON SATURDAY POSSIBLY MOVING ACROSS THE 80
DEGREE MARK FOR SEVERAL AREAS AND WITH HIGHER DEWPOINTS...WILL FEEL
LIKE A TOUCH OF SUMMER. A SERIES OF UPPER LEVEL DISTURBANCES SHOULD
KEEP THE AIRMASS DISTURBED ENOUGH TO SUPPORT MODERATE TO HIGH CHANCES
OF THUNDERSTORMS ON FRIDAY OF WHICH WE WILL ALSO BE WATCHING FOR THE
POTENTIAL OF SEVERE WEATHER. WE WENT SLIGHTLY ABOVE THE MODEL NUMBERS
FOR PRECIPITATION TO CHANCE PROBABILITIES ON SATURDAY WITH MORE
UPPER ENERGY MOVING THROUGH...FRONT COMING IN FROM THE WEST AND
LOWER PRESSURES PASSING BY TO THE NORTH. DRIER AND COOLER WEATHER
COMES LATE SATURDAY NIGHT/SUNDAY IN THE WAKE OF FRONTAL PASSAGE AND HIGH
PRESSURE BUILDING EASTWARD. NEXT ROUND OF THUNDERSTORMS IS FORECAST
TUESDAY AS ANOTHER LOW MOVES OUT OF THE SOUTHERN PLAINS BRINGING A
COLD FRONT THROUGH OUR AREA. GFS HINTS AT AN INCREASED RISK OF STRONG
STORMS TUESDAY. WILL LEAVE IT AT THAT FOR NOW AS SYSTEM KINEMATICS
DRIVING THUNDERSTORM INITIATION...INTENSITY AND PROPAGATION EARLY
NEXT WEEK MOST ASSUREDLY WILL CHANGE AS WE MOVE CLOSER TO THE EVENT.
STAY TUNED. A MODERATING TEMPERATURE TREND IS ANTICIPATED EARLY NEXT
WEEK WITH THE ONSET OF SOUTHERLY FLOW. /10

&&

.MARINE...HIGH PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO WILL
DRIFT EAST AND WEAKEN THROUGH FRIDAY...ALLOWING SOUTHERLY WINDS TO
INCREASE AND SEAS TO BUILD AHEAD OF AN APPROACHING COLD FRONT. THE
COLD FRONT WILL CROSS THE AREA SATURDAY NIGHT...FOLLOWED BY A
MODERATE TO STRONG NORTHERLY WIND FLOW LATE SATURDAY NIGHT CONTINUING
INTO SUNDAY. SOUTHEAST WINDS INCREASE ON MONDAY AS LARGE HIGH
PRESSURE MOVES EAST OF THE AREA ONCE AGAIN. /22

&&

.FIRE WEATHER...LATEST GRIDDED HUMIDITY FIELDS THIS MORNING SHOW 4
TO 5 HOURS OF 30 TO 35 PERCENT OVER NORTHERN OKALOOSA COUNTY THIS
AFTERNOON...WHICH WARRANTS A RED FLAG WARNING THERE. NOT ANTICIPATING
CRITICAL HUMIDITIES ON FRIDAY AS DEWPOINTS CONTINUE TO MODERATE. WITH
AN UPWARD TREND IN SOUTH/SOUTHWESTERLY WINDS WITHIN THE MIXED LAYER
NEXT COUPLE AFTERNOONS...DISPERSION LOOKS TO MOVE INTO GOOD RANGES.
/10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  56  76  60 /  00  70  40  10
PENSACOLA   68  57  73  61 /  00  60  60  10
DESTIN      68  56  70  64 /  00  60  70  10
EVERGREEN   74  52  72  56 /  00  60  50  20
WAYNESBORO  73  52  76  58 /  05  60  40  20
CAMDEN      74  52  73  57 /  05  60  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: AND INLAND OKALOOSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 13, 12:20 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1120 PM CDT WED MAR 12 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
140400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1120 PM CDT WED MAR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY AS A WARM...MOIST...
SOUTHERLY FLOW DEVELOPS IN ADVANCE OF AN APPROACHING COLD FRONT AND
LOW PRESSURE SYSTEM. THERE IS SOME POTENTIAL FOR SEVERE STORMS OVER
THE OUTLOOK AREA FRIDAY AFTERNOON AND NIGHT AHEAD OF THE COLD FRONT.
THE EVENTUAL TRACK OF THE SURFACE LOW WILL DETERMINE THE RISK OF
SEVERE WEATHER...STAY TUNED FOR LATER FORECASTS.

THERE WILL BE AN INCREASING RIP CURRENT RISK EARLY THIS WEEKEND DUE
TO THE EXPECTED INCREASE IN SOUTHERLY WINDS WITH TIDAL RANGES
FROM 1.5 TO 2 FEET ON AVERAGE.

HAZARDOUS MARINE CONDITIONS ALSO LIKELY THIS WEEKEND AS SEAS BUILD
IN RESPONSE TO AN INCREASE IN THE ONSHORE WINDS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED
THIS FRIDAY.

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.